MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OverStitch Endoscopic Suture System; Endoscopic Tissue Approximation Device

BOSTON SCIENTIFIC CORPORATION OverStitch Endoscopic Suture System; Endoscopic Tissue Approximation Device
Model Number M00505410
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a040609 is being used to capture the reportable event of needle shaft bent.Block h11 device evaluation the overstitch ess was not returned for evaluation, and there was no media available for analysis.The reported event could not be confirmed.A risk review of the overstitch ess was completed and confirmed that the events of needle shaft bent and additional device required were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.A similar complaint review was completed.There were no emerging trends identified that warrant further action.A labeling review was performed.There is no evidence the device was improperly used per the instructions for use (ifu), and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Based on all gathered information, there is not enough evidence to determine whether the needle shaft bent was due to the physician's technique during the procedure or was related to a device malfunction.For the event additional device required, it happened during the procedure, and the most probable cause of this reported issue cannot be established due to lack of evidence.Without proper evaluation of the device, it remains unknown the most probable causes that contributed to the event.Also, the evidence from the product record review did not identify a potential product quality issue or new patient harm.All compiled information on this investigation determines that the most probable cause is cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch ess was used to treat a fistula in the colon during a flexible sigmoidoscopy procedure on (b)(6) 2026.During the procedure, the needle shaft was bent and could not connect to the anchor.The procedure was completed with a new overstitch device.There was no patient complications reported as a result of this event.

Brand Name
OverStitch Endoscopic Suture System
Common Device Name
Endoscopic Tissue Approximation Device
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
2546 calle primera
alajuela,
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key50050919
Report Number3005099803-2026-03055
Device Sequence Number10628489
Product Code OCW
UDI-Device Identifier00191506060091
UDI-Public(01)00191506060091(17)290319(10)38886640
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00505410
Device Catalogue NumberM00505410
Device Lot Number0038886640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2026
Supplement Date Received by Manufacturer07/31/2026
Initial Report FDA Received Date07/28/2026
Supplement Report FDA Received Date08/28/2026
Date Device Manufactured03/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown